Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 22, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 29, 2006, 3:32 AM CST for 4 counties in Texas. It took effect at Dec 29, 2006, 5:51 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2006, 3:32 AM CST (09:32 UTC)
- In effect from
- Dec 29, 2006, 5:51 AM CST
- Expired
- Dec 29, 2006, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -662 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 290932 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 332 AM CST FRI DEC 29 2006 ...WINDY CONDITIONS EXPECTED TODAY FOR THE COASTAL AREAS OF DEEP SOUTH TEXAS... .LOW PRESSURE OVER WEST TEXAS AND THE SOUTHERN HIGH PLAINS WILL HELP DRAW STRONG SOUTHEAST TO SOUTH WINDS ACROSS THE EASTERN SECTIONS OF DEEP SOUTH TEXAS TODAY. TXZ251-254>257-300000- /O.NEW.KBRO.WI.Y.0022.061229T1600Z-061230T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 332 AM CST FRI DEC 29 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR KENEDY...WILLACY AND CAMERON COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WINDS WILL NOT BE AS STRONG AS THEY WERE ON THURSDAY...BUT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS TO 40 MPH...ARE EXPECTED FOR THE EASTERN SECTIONS OF DEEP SOUTH TEXAS TODAY...ESPECIALLY DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KBRO 291151 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 551 AM CST FRI DEC 29 2006 ...WINDY CONDITIONS EXPECTED TODAY FOR THE COASTAL AREAS OF DEEP SOUTH TEXAS... .LOW PRESSURE OVER WEST TEXAS AND THE SOUTHERN HIGH PLAINS WILL HELP DRAW STRONG SOUTHEAST TO SOUTH WINDS ACROSS THE EASTERN SECTIONS OF DEEP SOUTH TEXAS TODAY. TXZ253-300000- /O.EXA.KBRO.WI.Y.0022.061229T1600Z-061230T0000Z/ HIDALGO- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 551 AM CST FRI DEC 29 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR CAMERON...WILLACY...KENEDY AND HIDALGO COUNTIES...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WINDS WILL NOT BE AS STRONG AS THEY WERE ON THURSDAY...BUT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS TO 40 MPH...ARE EXPECTED FOR THE EASTERN SECTIONS OF DEEP SOUTH TEXAS TODAY...ESPECIALLY DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ251-254>257-300000- /O.CON.KBRO.WI.Y.0022.061229T1600Z-061230T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 551 AM CST FRI DEC 29 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. WINDS WILL NOT BE AS STRONG AS THEY WERE ON THURSDAY...BUT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH...WITH SOME GUSTS TO 40 MPH...ARE EXPECTED FOR THE EASTERN SECTIONS OF DEEP SOUTH TEXAS TODAY...ESPECIALLY DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:00 AM CST, 32 minutes earlier.
Area forecast discussion, Dec 29, 3:00 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CST FRI DEC 29 2006 .DISCUSSION...SATELLITE IMAGERY SHOWS A NICE SIGNATURE OF A MID LEVEL LOW SPINNING OVER WESTERN NEW MEXICO THIS MORNING. THIS FEATURE WILL TRACK SLOWLY EAST AND IS IN THE PROCESS OF CUTTING OFF FROM THE MAIN JET FLOW LOCATED FARTHER NORTH. SEVERANCE FROM THE MAIN JET WILL ISOLATE THE LOW FROM SOME ADDITIONAL ENERGY...BUT THERE WILL BE ENOUGH LEFT TO HAVE AN IMPACT ON DEEP SOUTH TEXAS WEATHER OVER THE SHORT TERM. TO START...PRESSURE FALLS IN WEST TEXAS WILL BE ENOUGH TO FORETELL ANOTHER WINDY DAY TODAY ACROSS THE CWFA. BECAUSE HIGH PRESSURE HAS SHIFTED SLIGHTLY FARTHER EAST OF HERE... THERE WILL BE LESS OF A PRESSURE GRADIENT TO CONTEND WITH COMPARED TO YESTERDAY. HENCE...WILL TRIM THE AREAL AND TEMPORAL EXTENT OF TODAYS WIND ADVISORY TO THE COASTAL COUNTIES BETWEEN 10 AM AND 6 PM. THE LOW LEVEL JET WILL STILL REMAIN ACTIVE HOWEVER...PROVIDING A CONTINUED MOISTURE STREAM AND AMPLE LOW LEVEL CLOUDINESS THIS AFTERNOON. THE SOUTH FLOW WILL ENHANCE THE DEVELOPMENT OF A WARM SECTOR OVER SOUTH TEXAS. IN FACT...HIGHS TODAY WILL BE IN THE LOWER TO MID 80S...ENOUGH TO AT LEAST THREATEN THE RECORD HIGH TEMPERATURES OF MID TO UPPER 80S. INDEED...SPC HAS INDICATED A GENERAL THUNDERSTORM OUTLOOK FOR DEEP SOUTH TEXAS FOR DAY 1. HOWEVER...THE LATEST INSTABILITY PROFILE...OR SOUNDING...IS NOT STRONGLY SUGGESTIVE OF A CONVECTIVE OUTBREAK THIS AFTERNOON. TO BE SURE THERE ARE SOME SUPPORTIVE PARAMETERS. LOW LEVEL DEW POINTS WILL STEADILY RISE INTO THE UPPER 60S NEAR THE COAST TODAY...MID 60S MID VALLEY AND LOW 60S WEST. THERE IS SOME DEEP SHEAR IN A WEAKLY VEERING PROFILE. PULSES OF ENERGY WILL CONTINUE TO MOVE THROUGH THE DIVERGENT AREA ALOFT OVER SOUTH TEXAS. STILL...A STRONG 7 DEG C CAP IS IN PLACE AT 4 KFT AND THE SOUNDING IS RELATIVELY DRY AT 0.85 INCHES PWAT. FORECAST SOUNDINGS SHOW AN EROSION OF THE CAP TODAY...BUT WINDS WILL BE UNIDIRECTIONAL FROM THE SOUTH OR SOUTHWEST UP THROUGH THE ATMOSPHERE. ALL THAT BEING SAID... A COLD FRONT WILL ARRIVE...AT BRO...SHORTLY AFTER 12 AM TONIGHT. THE FRONT WILL KNOCK ON THE WESTERN EDGE OF THE CWFA BETWEEN 6 PM AND MIDNIGHT. THE FORECAST SOUNDING LOOKS MOST CONDUCIVE TO CONVECTION AT AROUND MIDNIGHT. EXPECT A LINE OF SHOWERS AND THUNDERSTORMS...OR SQUALL LINE...INCLUDING STRONG GUSTY WINDS...WITH THE FRONT...WITH POSSIBLE BACKBUILDING...TO THE SOUTHWEST...OF THUNDERSTORMS ALONG THE 850 MB THETA-E RIDGE IN THE POST FRONT ENVIRONMENT FROM MIDNIGHT TO 6 AM. SEVERE WEATHER OVER THE MARINE AREAS AFTER MIDNIGHT WILL BE LIKELY AS THE FRONT SWEEPS OFFSHORE. CONDITIONS SATURDAY SHOULD BE COOLER...NEAR SEASONAL NORMS ANYWAY...AND DRIER...WITH SOME CLEARING...WITH MORE CLEARING ON SUNDAY AS THE TRAILING H5 TROUGH AXIS LIFTS OUT TO THE NORTHEAST...AND WEAK NORTHWEST H5 FLOW WITH UPSTREAM RIDGING DEVELOPS. THE RESPITE APPEARS ONLY TEMPORARY HOWEVER...AS ANOTHER H5 LOW DROPS OUT OF THE NORTHERN FLOW TO TRY AND CUT OFF OVER THE SOUTHWEST UNITED STATES ON MONDAY. THE ANOMALOUS FEATURE WILL MOVE SLOWLY SOUTHEAST OVER NORTHERN MEXICO...HELPING TO PULL MID LEVEL SUBTROPICAL MOISTURE OVER DEEP SOUTH TEXAS FROM THE EASTERN PACIFIC...AND CAUSING ENOUGH INSTABILITY ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS OVER THE RIO GRANDE AND UPPER VALLEY ON TUESDAY OF NEXT WEEK. CONVECTION WILL CONTINUE NEXT WEEK AS THE H5 LOW MOVES JUST TO THE SOUTH OF DEEP SOUTH TEXAS...WITH RAIN CHANCES ULTIMATELY MOVING OFFSHORE BY NEXT FRIDAY AS WHAT IS LEFT OF THE FEATURE MOVES OVERHEAD. && .PREV DISCUSSION...ISSUED AT 800 PM CST THU DEC 28 2006...WINDS ARE SOUTHEAST TONIGHT NEAR 20 KNOTS. THE VAD WIND PROFILE INDICATED WINDS AT 35 KNOTS AT ABOUT 2 THOUSAND FEET. THE BRO SOUNDING THIS EVENING SHOWED 40 KNOTS AT 1 THOUSAND FEET AND 45 KNOTS AT 2 THOUSAND FEET. THE GFS AND THE NAM SHOW 25 KNOTS SUSTAINED BY NOON FRIDAY. THIS SUGGESTS THAT THE WINDS WILL NOT BE QUITE AS STRONG ON FRIDAY AS TODAY. A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT CAUSING A SLIGHT CHANCE FOR SHOWERS. PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME. NO UPDATES NEEDED AT THIS TIME. && .MARINE...AT 2 AM BUOY 42020 REPORTED SE WINDS AT 27G33KTS AND SEAS AT 12.1 FEET WHILE MTRPIL REPORTED SOMEWHAT LIGHTER WINDS WITH A SE WIND OF 18G26KTS. WILL CONTINUE THE SCA FOR THE BAY AND GULF WATERS TODAY AS THE SOUTHERLY LLJ CONTINUES TO TRANSLATE TO THE SFC. THE PGF WILL BEGIN TO WEAKEN LATER TONIGHT AS THE COLD FRONT APPROACHES THE LOWER TEXAS COASTLINE AROUND MIDNIGHT. THE SURFACE FLOW ALONG THE LOWER TX COASTLINE WILL SHIFT AROUND TO THE NORTHWEST WHICH WILL ALLOW THE SWELL ACTIVITY TO SLOWLY DROP OFF INTO SATURDAY...ALLOWING MARINE CONDITIONS TO FALL BELOW SCA LEVELS. HOWEVER...WILL CONTINUE THE SCA FOR ALL MARINE ZONES THROUGH 6 PM TODAY AND FOR THE OFFSHORE WATERS THROUGH EARLY SATURDAY. AFTER SATURDAY...CONDITIONS WILL BECOME MORE BENIGN ALONG THE MARINE ZONES AS A LIGHT TO MODERATE NORTHEAST SURFACE FLOW CONTINUES INTO TUESDAY. THE WINDS AND SWELLS WILL RESTRENGTHEN TO NEAR SCA LEVEL ON AND AFTER WEDNESDAY AS THE PGF INCREASES LATER THIS WEEK AS A STRONG SURFACE HIGH PRESSURE SPRAWLS OVER THE SOUTHEASTERN U.S. && .AVIATION...THE STRONG SOUTHERLY LOW LEVEL FLOW WILL BE THE ISSUE OF THE DAY AS A STRONG PGF REMAINS IN PLACE OVER VALLEY AIRPORTS. SOME LLWS REMARKS WILL BE NEEDED EARLY THIS MORNING IN THE CURRENT TAFS AS THE KBRO VWP SHOWS THE LLJ RANGING FROM 40 TO 45 KTS FROM 1 TO 6 KFT. GENERAL VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE UPCOMING TAF PERIOD WITH ONLY MARGINAL REDUCTIONS TO CEILINGS EXPECTED AS SOME SC DECKS CONTINUE TO ADVECT UP FROM THE SOUTH OVER THE BRO CWA. VSBYS WILL REMAIN VFR AS THE STRONG PGF WILL PREVENT MUCH IN THE WAY OF FOG FORMATION. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 79 60 68 57 74 55 / 10 60 10 05 05 05 BROWNSVILLE 81 57 70 56 76 55 / 10 60 10 05 05 05 FALFURRIAS 79 51 69 49 74 49 / 10 50 10 05 05 05 HARLINGEN 82 58 71 55 78 53 / 10 60 10 05 05 05 HEBBRONVILLE 78 52 68 48 74 49 / 10 30 10 05 05 05 MCALLEN 83 58 70 52 76 52 / 10 50 10 05 05 05 PORT ISABEL 78 61 69 58 73 56 / 10 60 10 05 05 05 RIO GRANDE CITY 82 56 70 51 77 52 / 10 30 10 05 05 05 SOUTH PADRE ISLAND 77 61 70 58 72 58 / 10 60 10 05 05 05 && .BRO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY TXZ251-254>257 10 AM TO 6 PM. SCA GMZ130-132-135 THROUGH MIDNIGHT. SCA GMZ150-155-170-175 THROUGH MIDNIGHT. && 54/60 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Dec 28, 4:25 AM CST, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 425 AM CST THU DEC 28 2006 TXZ248>257-291030- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 425 AM CST THU DEC 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE AREAS. THE RIP CURRENT RISK IS MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE GULF MARINE AREAS THROUGH SATURDAY MORNING. A MODERATE TO HIGH RIP CURRENT RISK WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.